Alert archive / Nebraska / Red Flag Warnings in 2013
Red Flag Warning 3, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 26, 2013, 11:58 AM MDT for 24 counties in Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2013, 11:58 AM MDT (17:58 UTC)
- Expired
- Apr 26, 2013, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
All 24 counties
Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 37 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1996 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
429 WWUS83 KLBF 261758 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1258 PM CDT FRI APR 26 2013 ...CRITICAL FIRE DANGER THIS AFTERNOON... .WARM TEMPERATURES...70S...WILL COMBINE WITH VERY DRY CONDITIONS TO PRODUCE LOW RELATIVE HUMIDITY VALUES THIS AFTERNOON. ALSO WINDS EARLY THIS AFTERNOON WILL BE GUSTING AT TIMES AT OR ABOVE 25 MPH. SEVERAL SITES ACROSS SOUTHWEST INTO CENTRAL NEBRASKA ARE NEARING CRITICAL FIRE DANGER CONDITIONS AND WILL SEE LITTLE CHANGE UNTIL MID TO LATE AFTERNOON. NEZ204-206-209-210-219-270000- /O.NEW.KLBF.FW.W.0003.130426T1758Z-130427T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST-LOUP RIVERS BASIN- FRENCHMAN BASIN-LOESS PLAINS- 1258 PM CDT FRI APR 26 2013 /1158 AM MDT FRI APR 26 2013/ ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTHEASTERN PANHANDLE/SOUTHERN SANDHILLS/SOUTHWEST AND PORTIONS OF CENTRAL NEBRASKA... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 209 LOUP RIVERS BASIN...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS. * WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS AROUND TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...DRY FUELS AND LOW RELATIVE HUMIDITY WILL MAKE IT EASY FOR FIRES TO START. WITH THE STRONG WIND...FIRES THAT MAY START WILL GET OUT OF CONTROL QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/LBF MASEK
1 follow-up statement
622 WWUS83 KLBF 262356 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 656 PM CDT FRI APR 26 2013 NEZ204-206-209-210-219-270100- /O.EXP.KLBF.FW.W.0003.000000T0000Z-130427T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST-LOUP RIVERS BASIN- FRENCHMAN BASIN-LOESS PLAINS- 656 PM CDT FRI APR 26 2013 /556 PM MDT FRI APR 26 2013/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND NORTH CENTRAL NEBRASKA... WIND IS LESS THAN 20 MPH AND RELATIVE HUMIDITY IS 15 PERCENT OR GREATER. $$ HTTP://WEATHER.GOV/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 26, 5:18 AM MDT, 6 hours 40 minutes earlier.
Area forecast discussion, Apr 26, 5:18 AM MDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 618 AM CDT FRI APR 26 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 337 AM CDT FRI APR 26 2013 A WEAK PACIFIC COLD FRONT WILL DROP THROUGH THE FCST AREA THIS MORNING. THE H850 MB THERMAL RIDGE SHOULD REDEVELOP SOMEWHAT THIS AFTERNOON. DEW POINTS IN THE 20S AND NEARLY FULL SUN SUPPORT MIXING TO 700 MB AND HIGHS AROUND 70. WINDS SFC TO 700 MB REMAIN MOSTLY NORTH AND WEAK AT 25 KTS OR LESS THROUGH TONIGHT WITH NEARLY NEUTRAL THERMAL ADVECTION. GIVEN THE DRY AIR...LOWS IN THE 30S TO NEAR 40 ARE FCST TONIGHT. A WEAK LOW LEVEL JET DEVELOPS TONIGHT ACROSS THE WEST LIMITING RADIATIONAL COOLING. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 337 AM CDT FRI APR 26 2013 WARM WEATHER IS EXPECTED THROUGH THE WEEKEND...WITH A COUPLE OF WEAK PACIFIC COLD FRONTAL PASSAGES. THESE WILL HAVE LITTLE AFFECT ON TEMPERATURES...AND HIGHS IN THE 70S TO NEAR 80 DEGREES ARE FORECASTED BOTH SATURDAY AND SUNDAY. MONDAY WILL CONTINUE TO BE WARM...WITH SOUTHERLY WINDS DEVELOPING IN RESPONSE TO DEVELOPING SFC LOW PRESSURE ACROSS WESTERN SOUTH DAKOTA. BY TUESDAY...A LONG WAVE TROUGH WILL BEGIN TO DIG SOUTH FROM CANADA INTO THE NORTHERN ROCKIES. THE 26/00Z RUN OF THE ECMWF LOOKS THE BEST FOR US IN REGARDS TO PRECIPITATION. IT STALLS A FRONT/SFC BOUNDARY TUESDAY ALONG THE NE/KS BORDER...WITH EASTERLY SFC WINDS ADVECTING SOME LOW LEVEL MOISTURE WESTWARD INTO SOUTHWEST NEBRASKA TO THE NORTH OF THE FRONT. TUESDAY NIGHT A STRONG SOUTHERLY LOW LEVEL JET DEVELOPS ACROSS KS...WHILE A NORTHERN PLAINS JET STREAK CROSSES THE DAKOTAS PLACING OUR AREA IN THE FAVORABLE RIGHT REAR QUADRANT. THE COMBINATION OF A STRONG LOW LEVEL JET AND FAVORABLE UPPER LEVEL JET DYNAMICS SHOULD SUPPORT AT LEAST SOME RISK OF ELEVATED CONVECTION NORTH OF THE SFC BOUNDARY ACROSS MUCH OF NEBRASKA. THE 26/00Z GFS INDICATES A SIMILAR SCENARIO...BUT STALLS THE FRONT FARTHER SOUTH. THIS WOULD KEEP THE BETTER PRECIPITATION CHANCES TO THE SOUTH AND EAST OF THE AREA. WILL CONTINUE TO MONITOR THE MODEL TRENDS REGARDING THE FRONTAL PLACEMENT AND SUBSEQUENT PRECIPITATION CHANCES. FOR NOW WILL CAP POPS AT 40 PERCENT UNTIL MODELS COME INTO BETTER AGREEMENT. BY MID TO LATE WEEK...THE 26/00Z RUN OF THE ECMWF HAS FINALLY LET GO OF IT/S SOUTHWARD DEVELOPMENT OF THE LONG WAVE TROUGH INTO THE CENTRAL CONUS. IT/S NOW MORE IN LINE WITH THE 26/00Z GFS AND GFS ENSEMBLE MEAN...AND DIGS THE TROUGH INTO THE GREAT LAKES REGION WHERE A CLOSED UPPER LOW DEVELOPS DUE TO A BLOCKY DOWNSTREAM UPPER LEVEL RIDGE. CONFIDENCE HAS INCREASED SOMEWHAT IN THE FORECAST FOR MID TO LATE NEXT WEEK DUE TO THE BETTER MODEL AGREEMENT. IT APPEARS THAT MAINLY DRY AND COOL CONDITIONS WILL DEVELOP AFTER WEDNESDAY...BUT NOT AS COLD AS THE TEMPERATURES WE HAVE EXPERIENCED DURING THE PAST SEVERAL WEEKS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 614 AM CDT FRI APR 26 2013 VFR IS EXPECTED ALL AREAS TODAY AND TONIGHT. SCATTERED HIGH AND MID LEVEL CLOUDINESS WILL CONTINUE. && .FIRE WEATHER... ISSUED AT 337 AM CDT FRI APR 26 2013 VERY HIGH FIRE DANGER TODAY. 50 PERCENT OF THE RAP MODEL AND 50 PERCENT OF THE REST OF THE MODEL DATA PRODUCES RH AROUND 20 PERCENT BUT WINDS ARE LIGHT GUSTING TO JUST 20 MPH. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...CDC LONG TERM...TAYLOR AVIATION...CDC FIRE WEATHER...CDC
Hazardous weather outlook, Apr 26, 3:36 AM MDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 436 AM CDT FRI APR 26 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-270945- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 436 AM CDT FRI APR 26 2013 /336 AM MDT FRI APR 26 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY EVENING AND TUESDAY NIGHT. IF MOISTURE CAN RETURN TO THE HIGH PLAINS...CONDITIONS COULD BECOME FAVORABLE FOR SEVERE THUNDERSTORMS. THE AREA OF CONCERN IS ALONG AND EAST OF A LINE FROM OGALLALA TO AINSWORTH AND LARGE HAIL IS THE SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CDC
Nearby
Red Flag Warnings in Nebraska, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.